Alert archive / Oklahoma / High Wind Watches in 2019

High Wind Watch 1, NWS Tulsa, OK

March 12, 20199 counties in Oklahoma

NWS Tulsa, OK issued this high wind watch at Mar 12, 2019, 11:49 AM CDT for 9 counties in Oklahoma. It took effect at Mar 13, 2019, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 12, 2019, 11:49 AM CDT (16:49 UTC)
In effect from
Mar 13, 2019, 1:00 PM CDT
Expired
Mar 13, 2019, 1:10 AM CDT
In force
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this high wind watch went out at Mar 12, 9:54 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 12, 9:54 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
954 AM CDT Tue Mar 12 2019

...UPDATE...

.DISCUSSION...
Second round of morning showers is pushing eastward across far
northern Oklahoma and into northwest Arkansas. Lightning and
pockets of heavier rainfall have been much more prevalent with
this round than with the earlier round, given higher instability
moving in from the southwest. This band should continue to move
eastward, likely clearing the forecast area by early to mid
afternoon. Updated POPs/Weather/QPF reflect the expected
progression, in addition to higher lightning/thunderstorm
coverage. Late morning will feature a break in the activity for
the remainder of eastern Oklahoma and much of west central
Arkansas, although another batch of showers and thunderstorms
continues to be expected during the mid to late afternoon hours,
primarily across parts of northeast Oklahoma, in addition to the
overnight/early Wednesday morning shower/thunderstorm line. Given
the persistent cloudy skies and precipitation through much of the
day, also have lowered high temperatures some near the Kansas
border today. Other weather elements look good for now. Updated
products already out.

&&

.PREV DISCUSSION... /Issued 614 AM CDT Tue Mar 12 2019/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
In general, MVFR to IFR conditions are expected to return during
the morning as additional rain moves back into the area through
the day. There will be a more substantial break in the
precipitation by late this afternoon and especially this evening
before heavier band of rain begins to affect eastern OK terminals
by the end of the forecast. Winds will also increase from the
southeast this evening with some gusts over 20 knots likely. Will
also see LLWS develop at FSM as south winds increase to 35-45
knots above the surface and valley winds valley remain light from
the east.

PREV DISCUSSION... /Issued 315 AM CDT Tue Mar 12 2019/

DISCUSSION...
A band of showers with embedded thunderstorms, associated with
a broad zone of 290-300K isentropic ascent, continues to track
east across the forecast area early this morning. CAMs models
generally suggest that this area of convection will slide east of
the area during the morning hours, with additional
showers/thunderstorms focusing more across northeast OK/northwest
AR this afternoon. The severe weather threat will be low through
the day, although areas of locally heavy rainfall may occur.

Convection will develop across NM into west TX later today, ahead
of a powerful upper level cyclone lifting out of the desert
southwest. This activity will surge east with the dryline
overnight, approaching eastern OK late tonight. While instability
is forecast to remain rather low, a deeply sheared environment may
result in some sporadic strong winds. Showers/storms will move
into western AR Wednesday morning, with precipitation eventually
exiting the forecast area later Wednesday afternoon.

An impressive surface cyclone (likely around 975mb) will lift
through KS Wednesday. Gusty south to south-southwest winds will
develop behind the exiting precipitation, with gusts around 40-45
mph likely across a large portions of the forecast area. Depending
on the depth of mixing, could see some gusts over 50 mph in a few
spots. We'll eventually need a Wind Advisory, but will hold off on
issuance for now. Gusty west to northwest winds will persist into
Thursday as well.

Generally quiet/dry weather is expected late week and into the
weekend, with temperatures around seasonal averages by
Sunday/Monday.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
Hazardous weather outlook, Mar 12, 5:00 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 AM CDT Tue Mar 12 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 AM CDT Tue Mar 12 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 3 AM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After Midnight.

HEAVY RAIN.
	RISK...Limited.
    AREA...Northeastern Oklahoma.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
Periods of showers and isolated thunderstorms will continue
through the day, especially across northeast Oklahoma. Severe
weather is not anticipated, but locally heavy rainfall amounts
are possible.

After a break in the rain for much of tonight, a band of heavy
rainfall with embedded thunderstorms will move into parts of
eastern Oklahoma well after midnight tonight as a strong low
pressure system approaches. While instability will be limited, the
very strong wind fields associated with this system will support a
limited threat of isolated damaging wind gusts mainly west of
Highway 75 very late tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY through MONDAY...No Hazards.

EXTENDED DISCUSSION...
The band of heavy rain and thunderstorms will continue to move
across eastern Oklahoma and western Arkansas Wednesday morning,
with a continued threat of damaging wind gusts. Widespread 1 to 2
inch rainfall amounts are likely before the rains move out
Wednesday afternoon.

Very strong winds will continue in the wake of Wednesday's system.
Widespread gusts over 40 mph are expected with gusts exceeding
50 mph possible across northeast Oklahoma through Wednesday
afternoon. Gusty west winds will continue Thursday as well, with
gusts near 40 mph possible.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:44 AM CDTSpecial Weather StatementTSAChoctaw31 min
Mar 12, 2:51 AM CDTSpecial Weather StatementTSAPushmataha24 min
Mar 12, 11:49 AM CDTWind AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more55 hr
Mar 12, 2:10 PM CDTRiver Flood WarningTSAOttawa4 days

Nearby

High Wind Watches in Oklahoma, 2019Every high wind watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.